Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 372, NWS Jackson, MS

June 3, 2011Adams County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2011, 6:42 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2011, 6:42 PM CDT (23:42 UTC)
Expired
Jun 3, 2011, 7:30 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Adams County, MS

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:45 PM CDTTSTM WND DMGNatchez, MSA FEW TREES WERE DOWN ALONG WITH A POWER LINE.
Jun 3, 6:48 PM CDTTSTM WND DMGVidalia, LATREES AND POWER LINES DOWNED ACROSS THE CITY
Jun 3, 7:17 PM CDTTSTM WND DMGFerriday, LAA TREE AND POWER LINE WERE DOWNED
Jun 3, 7:37 PM CDTTSTM WND DMG2 N Frogmore, LASEVERAL TREES AND POWER LINES DOWN ALONG HWY 566.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1284 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS54 KJAN 032342
SVRJAN
LAC029-MSC001-040030-
/O.NEW.KJAN.SV.W.0372.110603T2342Z-110604T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...
  CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NATCHEZ...

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NATCHEZ MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIDALIA BY 650 PM CDT...
  FERRIDAY AND WEST FERRIDAY BY 725 PM CDT...
  FROGMORE BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3152 9174 3172 9165 3161 9127 3144 9133
TIME...MOT...LOC 2342Z 103DEG 11KT 3156 9142

$$

CME
3 follow-up statements
810 
WWUS54 KJAN 032355
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT FRI JUN 3 2011

LAC029-MSC001-040030-
/O.CON.KJAN.SV.W.0372.000000T0000Z-110604T0030Z/
CONCORDIA LA-ADAMS MS-
655 PM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL ADAMS COUNTY...AND NORTHERN CONCORDIA PARISH...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR VIDALIA MOVING WEST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGECREST BY 710 PM CDT...
  FERRIDAY BY 720 PM CDT...
  WEST FERRIDAY BY 725 PM CDT...
  FROGMORE BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3147 9141 3152 9174 3172 9165 3161 9127
TIME...MOT...LOC 2355Z 103DEG 11KT 3158 9147

$$

CME
008 
WWUS54 KJAN 040012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT FRI JUN 3 2011

LAC029-MSC001-040030-
/O.CON.KJAN.SV.W.0372.000000T0000Z-110604T0030Z/
CONCORDIA LA-ADAMS MS-
712 PM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN ADAMS COUNTY...AND NORTHERN CONCORDIA PARISH...

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RIDGECREST MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROGMORE...WEST FERRIDAY AND FERRIDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3164 9139 3149 9151 3152 9174 3172 9165
TIME...MOT...LOC 0012Z 114DEG 9KT 3163 9149

$$

CME
504 
WWUS54 KJAN 040017
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT FRI JUN 3 2011

MSC001-040028-
/O.CAN.KJAN.SV.W.0372.000000T0000Z-110604T0030Z/
ADAMS MS-
717 PM CDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS COUNTY IS
CANCELLED...

LAT...LON 3172 9165 3166 9145 3163 9146 3165 9148
      3165 9151 3162 9151 3160 9148 3150 9154
      3152 9174
TIME...MOT...LOC 0018Z 134DEG 13KT 3168 9152

$$

LAC029-040030-
/O.CON.KJAN.SV.W.0372.000000T0000Z-110604T0030Z/
CONCORDIA LA-
717 PM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN CONCORDIA PARISH...

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FERRIDAY MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROGMORE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3172 9165 3166 9145 3163 9146 3165 9148
      3165 9151 3162 9151 3160 9148 3150 9154
      3152 9174
TIME...MOT...LOC 0018Z 134DEG 13KT 3168 9152

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:30 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 3, 3:30 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI JUN 3 2011

.POTENTIALLY RECORD BREAKING HEAT CONTINUES...

.DISCUSSION...ALTHOUGH READINGS THIS MORNING STARTED OUT A LITTLE
COOLER THAN YESTERDAY THIS MORNING...THIS AFTERNOON HAS STILL TURNED
OUT TO BE A HUMID SCORCHER. RIGHT NOW HEAT INDEX VALUES ARE RANGING
FROM 100 TO 106 ACROSS THE ARKLAMISS WITH A RECORD HIGHS SET ALREADY
AT HBG AND GWO. THERE IS ALSO A GOOD CHANCE RECORDS WILL AT LEAST BE
TIED IN THE NEXT HOUR TO AN HOUR AND A HALF AT MEI AND TVR. A FEW
ISOLATED STORMS ARE GETTING GOING ACROSS CENTRAL AND SOUTHERN AL AS
I WRITE...AND HIRES WRF MODELS SUGGEST THIS ACTIVITY MAY LOOSELY
ORGANIZE AND SWEEP INTO SOUTHEAST MS NEAR THE I-59 AND HIGHWAY 98
CORRIDORS IN 2 TO 3 HOURS OR SO. HAVE INCLUDE 10 TO 20 POPS THERE
INTO THIS EVENING AND HIGH MICROBURST POTENTIAL IN THE HOT
ENVIRONMENT WILL MEAN WE WILL BE WATCHING THE STORMS VERY CLOSELY ON
RADAR. EXPECT ISOLATED STORMS IN THE SOUTHEAST TO BE GONE BY 9 TO 10
PM WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT ALLOWING FOR LOWS
RANGING FROM 70 TO 75 DEGREES.

OVER THE WEEKEND THE OVERALL WEATHER SITUATION DOES NOT LOOK TO
CHANGE MUCH...UNFORTUNATELY. THE HOT RIDGE OF HIGH PRESSURE ALOFT
WILL BE CENTERED GENERALLY TO OUR NORTHWEST...ALTHOUGH IT WILL
MEANDER A LITTLE THROUGH EARLY NEXT WEEK. REGARDLESS OF PRECISE
LOCATION...LOW LEVEL FLOW WILL MOSTLY BE "OFFSHORE" AND THEREFORE
VERY HOT. SOME INTERACTION OF MORE-TYPICAL SEABREEZE RELATED
SOUTHERLY FLOW WORKING INTO THE SOUTHERN ZONES IN THE AFTERNOON WILL
SET UP A CONVERGENCE ZONE AND THE LATTER SHOULD BE A TRIGGER FOR
ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT MAINLY SOUTH OF I-20
BOTH AND SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS. AS IS THE CASE
TODAY...THERE WILL BE DAMAGING WIND POTENTIAL THROUGH MICROBURST
PROCESSES WITH ANY STORMS THAT DEVELOP OVER THE WEEKEND.
OTHERWISE...LOOK FOR TEMPERATURES AND HUMIDITY LEVELS THROUGH THE
WEEKEND TO BE ON PAR WITH YESTERDAY AND TODAY. FOR THOSE THAT MAY
JUST BE GETTING BACK IN TOWN...THAT MEANS OPPRESSIVE HEAT INDEX
VALUES AND ACTUAL HIGH TEMPERATURES NEAR (OR SLIGHTLY ABOVE) RECORD
LEVELS.

IN CONSIDERATION OF THE CONTINUING HEAT WE HAVE EXTENDED THE HEAT
ADVISORY ALL THE WAY THROUGH SUNDAY AFTERNOON. WE ARE ACTUALLY
FALLING A LITTLE SHORT OF FULLY MEETING CRITERIA FOR THE ADVISORY IN
TERMS OF LOW TEMPERATURES...BUT IT IS CLOSE AND THE
NEAR-UNPRECEDENTED LEVEL OF THE EARLY HEAT IS TIPPING THE SCALES IN
FAVOR OF GOING WITH THE ADVISORY.

MODEL ENSEMBLES DO OFFER SOME HOPE FOR THE RIDGE SLOWLY BREAKING
DOWN A LITTLE OVER THE COURSE OF NEXT WEEK. THIS WOULD EVENTUALLY
RESULT IN BETTER AND MORE WIDESPREAD RAIN CHANCES AND SOMEWHAT
COOLER TEMPERATURES (ALTHOUGH PROBABLY NO RELATED DECREASE IN
HUMIDITY). BUT...EVEN THOUGH THE UPPER LEVEL RIDGE FEATURE DOES SHOW
SOME SIGNS OF WEAKENING IN THE MODELS AS EARLY AS MONDAY...IT MAY
TAKE AT LEAST A FEW DAYS TO SEE ANY REAL-WORLD DIFFERENCE IN THE
HEAT ON THE GROUND. /BB/

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT FRI JUN 3 2011/

LONG TERM...(SUNDAY THROUGH FRIDAY) THE LATEST GFS...EURO AND
ENSEMBLES SEEM TO NEGATE THE AFFECTS OF THE UPPER LOW TO THE SOUTH
FOR THE PERIOD. THE MODELS DO TRY TO BRING A WEAK UPPER FEATURE AT
200-300 MB FOR THE MIDDLE OF NEXT WEEK...BUT ITS DIFFICULT TO TRACK
THOSE FEATURES FROM DAY TO DAY. PREFER THE SOLUTION OF A SERIES OF
SUBTLE SHORTWAVES ROTATING AROUND THE MEAN RIDGE ON THE EAST AND
SOUTH SIDES SEEMS TO BE A REASONABLE MODEL ROUTE FOR NOW. THESE WEAK
SHORTWAVES COULD PRODUCE SOME ISOLATED SEVERE WEATHER EVENTS...AS
NOTED BY A WEAK SHORTWAVE ROTATING AROUND THE MEAN RIDGE LAST
EVENING. THIS FEATURE PRODUCED SOME ISOLATED SEVERE STORMS THAT
AFFECTED THE SOUTHWEST PORTION OF THE ARKLAMISS REGION WITH SOME
DAMAGING WINDS. AS NOTED ABOVE WITH THESE SUBTLE SHORT WAVES IF THIS
SHOULD COME TO BE...WE WILL HAVE SOME DECENT LAPSE RATES...
DCAPES...K-INDEXES OF AROUND 40...INVERTED V SOUNDINGS FOR MICRO
BURST POTENTIAL..AND PRECIPITABLE WATER OF 1.8 TO AROUND 2.0 INCHES.
IF THESE STORMS MATERIALIZE SOME ADDITIONAL ISOLATED SEVERE STORMS
MAY BE POSSIBLE WITH SOME SEVERE WINDS. THIS PRECIPITABLE WATER
SHOULD INCREASE CLOUD COVER SOME AND HAVE SOME LIMITED EFFECTS ON
AFTERNOON HIGHS. THE GFS DOES SHOW SOME HIGHER QPF ACROSS THE REGION
THAN THE EURO THROUGH THE PERIOD. BUT WITH THE STRONG SUBSIDENCE
FROM THE MEAN RIDGE...COVERAGE WILL BE ISOLATED AT BEST WITH A LACK
OF A LIFTING MECHANISM. SO WILL KEEP THE POPS ON THE TEEN ISOLATED
SIDE WITH THE MEAN RIDGE KEEPING PRECIP COVERAGE TO A MINIMUM. MADE
SOME ADJUSTMENTS TO MEX POPS.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE EXTENDED
PERIOD. HEAT INDEXES WILL RANGE FROM 98 TO 105. FOR DAYTIME HIGHS
WENT WITH A BLEND OF HIGH ENSEMBLE GUIDANCE...MEX AND MOS GUIDANCE.
GENERALLY FOLLOWED A BLEND OF GMOS...MEX MOS AND ENSEMBLE GUIDANCE
FOR LOWS. /17/

&&

.AVIATION...SCT CU 4-6KFT WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND THEN DISSIPATE THIS EVENING AFTER SUNSET. ISOLATED TSTMS WILL BE
POSSIBLE IN THE SOUTH BY LATE AFTERNOON INTO EARLY EVENING. ANY
STORM THAT DEVELOP WILL HAVE THE POTENTIAL FOR WIND GUSTS AROUND 60
MPH. TSTM CHANCES WILL END BY LATE EVENING AND SKIES WILL BE CLEAR
OVERNIGHT. AREAS OF LIGHT FOG WILL LIKELY REDEVELOP BY 09Z AND LAST
UNTIL 13Z RESULTING IN MVFR VISIBILITIES AT MOST SITES AGAIN. HIGH
PRESSURE SURFACE AND ALOFT WILL SHIFT SLIGHTLY EAST OF THE AREA
SATURDAY. THIS WILL RESULT IN LIGHT NE TO EAST WINDS. ISOLATED LATE
AFTN AND EARLY EVENING TSTMS WILL BE POSSIBLE WITH WIND GUSTS TO 60
MPH. /22/

&&

.CLIMATE...

RECORD HIGHS FOR JUNE 3:
GREENVILLE....100
GREENWOOD......96
JACKSON.......102
VICKSBURG......96
MERIDIAN.......99
HATTIESBURG....96

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72 100  72 100 /   9   9   9   9
MERIDIAN      69  99  70  99 /   9   9   9  11
VICKSBURG     70  99  71  99 /   8   8   8   8
HATTIESBURG   70  99  71  98 /  17  15  14  18
NATCHEZ       70  96  71  96 /   9  16  16  13
GREENVILLE    72 100  72 100 /   4   5   5   6
GREENWOOD     71  99  71  99 /   4   6   6   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.

&&

50/22/17
Hazardous weather outlook, Jun 3, 2:57 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT FRI JUN 3 2011

ARZ074-075-LAZ007>009-MSZ018-019-025>046-042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
257 PM CDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A HEAT ADVISORY IS IN AFFECT THROUGH SATURDAY. RECORD HIGH
TEMPERATURES IN THE UPPER 90S TO 100 DEGREES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES AT SOME
AREAS THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. THIS WILL PRODUCE
HEAT STRESS ON THOSE EXPOSED TO THESE CONDITIONS FOR AN EXTENDED
PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A HEAT ADVISORY REMAINS IN AFFECT UNTIL 7 PM SUNDAY EVENING. RECORD
HIGH TEMPERATURES IN THE UPPER 90S TO 100 DEGREES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES AT SOME
AREAS AGAIN SUNDAY AFTERNOON. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE
EXPOSURE TO THE HEAT SUNDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ015-016-023>026-MSZ047>066-072>074-042000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ALONG AND SOUTH OF INTERSTATE 20. THE
GREATEST RISK WILL OCCUR OVER AREAS ALONG AND SOUTH OF THE HIGHWAY
84 CORRIDOR. WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE ALONG
WITH QUARTER SIZE HAIL.

A HEAT ADVISORY IS IN AFFECT THROUGH SATURDAY. RECORD HIGH
TEMPERATURES IN THE UPPER 90S TO 100 DEGREES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES AT SOME
AREAS THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. THIS WILL PRODUCE
HEAT STRESS ON THOSE EXPOSED TO THESE CONDITIONS FOR AN EXTENDED
PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING SATURDAY ALONG AND SOUTH OF INTERSTATE 20. THE
GREATEST RISK WILL OCCUR OVER AREAS ALONG AND SOUTH OF THE HIGHWAY
84 CORRIDOR. WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE ALONG
WITH QUARTER SIZE HAIL.

A HEAT ADVISORY REMAINS IN AFFECT UNTIL 7 PM SUNDAY EVENING. RECORD
HIGH TEMPERATURES IN THE UPPER 90S TO 100 DEGREES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDEX VALUES ABOVE 105 DEGREES AT SOME
AREAS AGAIN SUNDAY AFTERNOON. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE
EXPOSURE TO THE HEAT SUNDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jun 3, 2:20 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 N MONTEREY            33.73N 88.95W
06/02/2011                   CLAY               MS   UTILITY COMPANY

            UPDATE...NUMEROUS TREES AND POWER POLES BLOWN OVER IN THE
            MONTEREY AREA AND ALONG STATE HIGHWAY 129. A SHED WAS
            BLOWN ACROSS THE ROADWAY...HITTING A MOVING VEHICLE.
            EARLIER REPORTS OF TRANSMISSION LINES DOWNED FROM LARGER
            TOWERS PROVED TO BE INCORRECT.

&&

DL
Local storm report, Jun 3, 2:21 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 N MONTEREY            31.46N 91.72W
06/02/2011                   CONCORDIA          LA   UTILITY COMPANY

            UPDATE...NUMEROUS TREES AND POWER POLES BLOWN OVER IN THE
            MONTEREY AREA AND ALONG STATE HIGHWAY 129. A SHED WAS
            BLOWN ACROSS THE ROADWAY...HITTING A MOVING VEHICLE.
            EARLIER REPORTS OF TRANSMISSION LINES DOWNED FROM LARGER
            TOWERS PROVED TO BE INCORRECT.

&&

DL
Special weather statement, Jun 3, 5:58 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT FRI JUN 3 2011

MSZ059-061-062-032330-
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-
558 PM CDT FRI JUN 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF LOYD STAR AT 558 PM CDT...MOVING WEST AT 15
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN LINCOLN...NORTHEASTERN FRANKLIN AND
SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3158 9091 3171 9086 3169 9052 3153 9060
TIME...MOT...LOC 2258Z 111DEG 15KT 3162 9062

CME
Special weather statement, Jun 3, 6:03 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT FRI JUN 3 2011

MSZ054-032335-
COPIAH MS-
603 PM CDT FRI JUN 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HAZLEHURST AT 603 PM CDT...MOVING
WEST AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3180 9058 3202 9051 3193 9022 3176 9029
TIME...MOT...LOC 2303Z 108DEG 10KT 3187 9035

CME
Special weather statement, Jun 3, 6:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT FRI JUN 3 2011

LAZ026-MSZ060-040000-
CONCORDIA LA-ADAMS MS-
639 PM CDT FRI JUN 3 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NATCHEZ AT 640 PM CDT...MOVING
WEST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ADAMS COUNTY...AND NORTHEASTERN CONCORDIA PARISH
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3152 9163 3172 9155 3162 9127 3145 9133
TIME...MOT...LOC 2340Z 108DEG 11KT 3157 9140

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:58 PM CDTSpecial Weather StatementJANFranklin32 min
Jun 3, 6:03 PM CDTSpecial Weather StatementJANCopiah32 min
Jun 3, 6:39 PM CDTSpecial Weather StatementJANAdams21 min
Jun 3, 6:45 PM CDTSpecial Weather StatementJANCopiah30 min
Jun 3, 6:52 PM CDTSpecial Weather StatementJANJefferson18 min
Jun 2, 7:02 PM CDTSevere Thunderstorm WarningJANCatahoula23 min
Jun 2, 7:22 PM CDTSpecial Weather StatementJANCatahoula23 min
Jun 2, 8:47 PM CDTSpecial Weather StatementJANConcordia28 min
Jun 3, 6:44 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.